CSN Login
Members Online: 2

Ringing in ears

luvofmylif
Posts: 344
Joined: Sep 2012

My husband just completed 19th radiation today and second Cisplatin last week. Now has ringing in the ears constantly and headaches periodically. Has anyone had similar experience or knowledge regarding this.

We see the Drs tomorrow but am just wondering if this is common.

Thanks to all of you and take care.

Joan

VivianLee5689's picture
VivianLee5689
Posts: 546
Joined: Aug 2012

Haven't gotten there yet, but ringing in the ears is sometimes from the Cisplatin. It is something our chemo doctor told us to watch for.

cureitall66's picture
cureitall66
Posts: 879
Joined: Aug 2012

But we are experiencing pain in the ears right now as well as the headaches. We're told the ears may be from the nerves being radiated and we're told the headaches can be from either the radiation or the Morphine he's on..so, we're just dealing with it.

Take care,

Cris

Tanager75
Posts: 87
Joined: Aug 2009

I got the ringing from the cisplaten. My last dose was reduced because of hearing loss. The ringing is still there though over the years, and I think hearing aids have helped, I don't notice it as much. I sleep with a white noiese machine to reduce the noise too.

Peace,

mark

phrannie51's picture
phrannie51
Posts: 3852
Joined: Mar 2012

had either radiation or Cisplatin...the Cisplatin made it worse tho...and it's never gone away. I have not noticed any hearing loss, tho....so I'll be grateful for that.

p

Skiffin16's picture
Skiffin16
Posts: 8104
Joined: Sep 2009

Can be chemo induced, Cisplatin especially...

But It can be a sign of many things from damage over the years. Loud noise such as music, machinery, gun fire, artillery, etc....

It can also be induced by high doses of Aspirin for that matter.

I've had a touch for years, some days a little worse than others. But it's pretty consistant. I use to shoot rifle and pistol a lot in the Marines, various Teams. Even though I wore ear protection, I'm sure some was due to that more than Cisplatin.

I do have some hearing loss at various ranges. My wife can ear things that I don't... LOL, but sometimes she just assumes I don't listen to her, not necessarily that I don't hear her...

Best,
John

luvofmylif
Posts: 344
Joined: Sep 2012

Yep, John , that's what my husband John also says, that a little hearing loss when you're married isn't always a bad thing. LOL. I just give him a glare when he says that.

But we will tell the oncologist today about the ear issue. Thanks to everyone for your information.

Joan

fisrpotpe's picture
fisrpotpe
Posts: 1344
Joined: Aug 2010

What's that look for? is what i say alot when i get the look?

i too have ringing in ears and i believe it is from being around machinery and enhanced big time when i received my friendly cisplatin.

over many many years i can say i am used to it more and more until when there is no other sound.

another gift that keeps on giving.

john

fisrpotpe's picture
fisrpotpe
Posts: 1344
Joined: Aug 2010

What's that look for? is what i say alot when i get the look?

i too have ringing in ears and i believe it is from being around machinery and enhanced big time when i received my friendly cisplatin.

over many many years i can say i am used to it more and more until when there is no other sound.

another gift that keeps on giving.

john

corleone's picture
corleone
Posts: 173
Joined: Jul 2012

I experienced hearing loss and tinnitus, from Cisplatin. You should discuss this with the oncologist, he might have him switch to carboplatin, which is not so ototoxic (unfortunately not so efficient either). I wonder if he performed any hearing test, this should show how much was the hearing affected. It doesn’t seem to be any effective protection/treatment for this, and every individual reacts different, most don’t have any permanent hearing losses.
In my case, the ringing changes constantly in tonality and intensity and I can no longer hear the high frequency sounds. The mid sounds have been affected less. The sounds are also distorted; I find no pleasure in listening music anymore. This is a good thing though, I don’t have to pay so much on expensive audio stereo equipments, and any crappy radio receiver would do it.

luv4lacrosse's picture
luv4lacrosse
Posts: 1409
Joined: Jul 2010

2 + years after finishing 3 rounds of Cisplatin, I have severe Tinnitius and lost 30-50% of my hearing in my right ear.

It may or may not go away.

Mike

Hard12Find
Posts: 209
Joined: Sep 2012

I have had the ringing since my first cisplatin, and it worsened on the second. I know I have experienced close to a 40% loss, and it is frustrating and never goes away. Tylenol actually helps me with this as much as anything right now...
Jim

luvofmylif
Posts: 344
Joined: Sep 2012

Ok, thanks for info. The oncologist said he will revevaluate before the last chemo in 2 weeks to see if he needs to decrease the Cisplatin dose or cancel it.

Skiffin16's picture
Skiffin16
Posts: 8104
Joined: Sep 2009

Also an excellent suggestion to replace the Cisplatin with...

amy_h414's picture
amy_h414
Posts: 98
Joined: May 2012

My husband was switched to carboplatin for his last two chemos (he had 6 total) due to ringing in his ears. Onco was concerned with permanent hearing loss. The ringing stopped after he switched and he doesn''t have hearing problems now.

luvofmylif
Posts: 344
Joined: Sep 2012

I thought he would substitute another chemo but he said if he has to cancel third treatment he won't substitute. Not sure how I feel about that

NW DINO
Posts: 29
Joined: Oct 2010

I have a history of hearing loss & ringing in the ears. Two years out from tx. BOT hpv+ Had one dose of cisplatin & the tinnitus intensified. My onco switched me to Erbritux for the remaining four treatments. Thankfully my insurance company accepted the switch due to the ringing in the ears. I have researched that the combination is actually becoming popular on a trial basis. My hearing loss has remained about the same - do not even notice it until I think about it. Always listen to light music or have a fan in my office to compromise it.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network